Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had endometriosis, undergone Laproscopy, taking Yamini has reduced periods pain. Is continuous usage harmful?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hi Doc,
I posted my question in wrong column. Here i go again. In case you receive that you can ignore.
I had entrometrosis grade 4 , and had undergone 2 laproscopy in past . I ued to hve painful periods and was under different medications in past. Now from 2 years i am on contrceptive tabs "Yamini" and the usage has atually reduced my pains to 10%. But my frineds say that continous usage can cause some side effects. But i am sacred of the pains so cant go aff these tabs... Pls suggest

Posted Mon, 21 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 43 minutes later
Thanks for posting your query. XXXXXXX is a combined oral pill used as a contraceptive. It is started in a lady after a few blood tests to rule out any cardiac problem, stroke, liver malfunction, clotting disorders and serum potassium levels. After ruling out the contraindications, its use is safe with mild well tolerated side effects.
The common side effects are- headache or dizziness; changes in menstrual cycle or breast tenderness; changes in weight or appetite; water retention; intolerance to contact lenses; changes in blood sugar, etc.
It can be taken for long term if you do not experience any major side effects.
Since you are symptomatically better after taking XXXXXXX you can continue its use.
You only need to self monitor yourself for any undesirable symptoms like-
sharp chest pain, shortness of breath (possible blood clot in the lung ); pain in the calf (possible blood clot in the leg); crushing chest pain or heaviness in the chest (possible heart attack); sudden severe headache or vomiting, dizziness or fainting, disturbances of vision or speech, weakness, or numbness in an arm or leg (possible stroke); stomach pain or tenderness, yellowing of the skin or eyes, fever, fatigue, loss of appetite, dark-colored urine, or light-colored stools (possible liver problems);
new or changing breast lumps.
These side effects are uncommon but being vigilant will be helpful.
You can also go for routine blood tests to rule out any effect on liver function and blood clotting after every six months.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor